Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 67, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 23, 2007, 3:29 PM CDT for Bottineau County, North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2007, 3:29 PM CDT (20:29 UTC)
- Expired
- May 23, 2007, 4:14 PM CDT
- In force
- 45 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bottineau County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 232030 SVRBIS NDC009-232130- /O.NEW.KBIS.SV.W.0067.070523T2029Z-070523T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 329 PM CDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA... THIS INCLUDES THE CITY OF BOTTINEAU... * UNTIL 430 PM CDT * AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BOTTINEAU...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOTTINEAU AROUND 330 PM CDT... CARBURY AROUND 340 PM CDT... LAKE METIGOSHE STATE PARK AROUND 400 PM CDT... IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4867 10092 4863 10038 4900 10020 4900 10070 $$ CJS/WAA
2 follow-up statements
000 WWUS53 KBIS 232055 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 354 PM CDT WED MAY 23 2007 NDC009-232130- /O.CON.KBIS.SV.W.0067.000000T0000Z-070523T2130Z/ BOTTINEAU ND- 354 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHEASTERN BOTTINEAU COUNTY... AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LAKE METIGOSHE STATE PARK...OR ABOUT 7 MILES NORTH OF BOTTINEAU...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE METIGOSHE STATE PARK AROUND 405 PM CDT... IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4879 10080 4871 10034 4900 10020 4900 10070 $$ CJS/WAA
000 WWUS53 KBIS 232114 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 414 PM CDT WED MAY 23 2007 NDC009-232124- /O.CAN.KBIS.SV.W.0067.000000T0000Z-070523T2130Z/ BOTTINEAU ND- 414 PM CDT WED MAY 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOTTINEAU COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4879 10080 4871 10034 4900 10020 4900 10070 $$ CJS/HW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:50 AM CDT, 11 hours 39 minutes earlier.
Area forecast discussion, May 23, 3:50 AM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 350 AM CDT WED MAY 23 2007 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MAIN CONCERN TODAY IS PRECIPITATION CHANCES. CURRENTLY AN UPPER LEVEL LOW PRESSURE CENTER IS LOCATED OVER EASTERN MONTANA. ONGOING SHOWERS OVER NORTHEASTERN MONTANA ASSOCIATED WITH THE LOW. DRY SLOT EVIDENT FROM WATER VAPOR SATELLITE IMAGES INDICATES IT EXTENDS FROM SOUTHEASTERN WYOMING THROUGH WESTERN SOUTH DAKOTA AND SOUTHWESTERN NORTH DAKOTA...AS WELL AS EXTREME SOUTHEASTERN MONTANA. THE TRICKY PART OF THE POP FORECAST IS THAT SHOWERS WILL LIKELY (GOOD CHANCE) OCCUR BENEATH THE POSITION OF THE UPPER LOW...WITH NO SHOWERS AT ALL UNDER THE DRY SLOT. THE UPPER LOW IS PROGGED TO MOVE NORTHEASTWARD ACROSS THE NORTHWESTERN CORNER OF NORTH DAKOTA...AND INTO SOUTHEASTERN SASKATCHEWAN AND SOUTHWESTERN MANITOBA BY EVENING. HAVE PUT THE HIGHEST CHANCE OF PRECIPITATION IN THE WILLISTON TO CROSBY AREA THIS MORNING...AND ACROSS THE NORTHERN TIER COUNTIES THIS AFTERNOON. IN THE EASTERN PART OF THE FORECAST AREA LINGERING CONVECTION FROM TUESDAY EVENING SHOWERS HAVE LIFTED NORTHWARD INTO NORTH CENTRAL NORTH DAKOTA. ONLY VERY LIGHT RADAR RETURNS OVER EASTERN SOUTH DAKOTA MOVING NORTHWARD INTO SOUTH CENTRAL NORTH DAKOTA. HAVE SLIGHT CHANCE OF RAIN IN THIS AREA THIS MORNING. THIS AFTERNOON THE SOUTHEAST WILL LIKELY BE IN THE DRY SLOT OF THE UPPER LOW WITH STRONG SOUTHWEST SURFACE WINDS ACROSS MUCH OF SOUTHERN NORTH DAKOTA. KEPT A SLIGHT CHANCE OF SHOWERS NORTH TONIGHT AS THE UPPER LOW LINGERS ACROSS SOUTHERN SASKATCHEWAN/MANITOBA AND WRAP AROUND CLOUDS MOVING SOUTHEAST FROM CANADA MAY HAVE LIGHT SHOWERS WITH VORT ENERGY ENHANCING ANY LOW/MID LEVEL LIFT. ON THURSDAY THE UPPER LOW LIFTS NORTHWARD INTO NORTHERN MANITOBA BUT A LOBE OF VORT ENERGY ROTATES AROUND THE WEST SIDE OF THE LOW AND ACROSS NORTHERN NORTH DAKOTA. ADDED A CHANCE OF AFTERNOON INSTABILITY SHOWERS IN NORTHERN COUNTIES. THE NEXT SYSTEM MOVES IN ON FRIDAY. AN UPPER LEVEL SHORTWAVE MOVES ACROSS MONTANA FRIDAY AND ACROSS NORTH DAKOTA FRIDAY NIGHT. AT THE SURFACE A LOW FORMS OVER WYOMING/SOUTHEAST MONTANA FRIDAY MORNING AND DEVELOPS ACROSS SOUTH DAKOTA/NEBRASKA/SOUTHERN MINNESOTA FRIDAY NIGHT. THIS SCENARIO WOULD SET UP OVERRUNNING RAINS OVER THE DAKOTAS...SO RAISED POPS FRIDAY AND FRIDAY NIGHT. BEST CHANCE IS ACROSS THE SOUTHERN HALF OF THE STATE. COOL WEATHER IN THE SHORT TERM WITH HIGHS TODAY IN THE 50S AND 60S...AND MAINLY IN THE 50S THURSDAY AND FRIDAY. LOWS IN THE 30S TO LOWER 40S. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT... WILL LEAN TOWARD A ECMWF SOLUTION IN THE LONG TERM PERIOD. MODELS START OUT PRETTY SIMILAR AT 12Z SATURDAY WITH SURFACE HIGH PRESSURE PUSHING INTO THE REGION...BUT CYCLONIC FLOW AROUND AN UPPER LEVEL TROUGH. MAY BE SOME LINGERING PRECIPITATION IN THE EAST EARLY...AND WITH COOL TEMPERATURES ALOFT AND CYCLONIC FLOW...FEEL THAT KEEPING THE SLIGHT CHANCE OF SHOWERS IS JUSTIFIED. THINGS DRY OUT SATURDAY NIGHT THROUGH SUNDAY AS A SHORTWAVE RIDGE MOVES OVER THE REGION. THE GFS AND ECMWF DIFFER IN THE STRENGTH OF THIS RIDGE AND ALTHOUGH BOTH MODELS WOULD INDICATE DRY CONDITIONS SATURDAY NIGHT AND SUNDAY...THE GFS IS NOT AS STRONG AND IS QUICK TO BRING ADDITIONAL SHORTWAVE ENERGY IN A MORE PROGRESSIVE FLOW. THIS SOLUTION WOULD BRING ANOTHER CHANCE OF SHOWERS TO THE WEST SUNDAY NIGHT. WILL SIDE WITH THE ECMWF WHICH IS BACKED UP BY THE CANADIAN...AND KEEP A DRY FORECAST THROUGH SUNDAY NIGHT. AS FAR AS TEMPERATURES...THE ONLY SIGNIFICANT CHANCE WAS TO COOL THINGS OFF A BIT IN THE EAST ON SATURDAY AS 85H TEMPS DO NOT WARM ABOVE 0 C UNTIL THE AFTERNOON. WILL LEAVE REMAINDER OF FORECAST UNCHANGED...BUT ALL MODELS DO INDICATE ANOTHER SHORTWAVE TROUGH IN THE VICINITY ON MONDAY. GFS WOULD BE THE MOST DIRE SOLUTION IF YOU ARE LOOKING FOR A DRY MEMORIAL DAY...BUT EVEN THE NEW ECMWF AND CANADIAN INDICATE A CHANCE OF SHOWER OR THUNDERSTORMS. THIS IS A CHANGE FROM LAST NIGHT AS ALL MODELS KEPT RIDGING OVER THE AREA THROUGH MONDAY. BEING IT IS STILL OUT IN THE DAY 6 TIME FRAME...WILL LET LATER SHIFTS TAKE ANOTHER LOOK. && .AVIATION... CURRENT WATER VAPOR SATELLITE LOOP SHOWS THE PROBLEM OF THE DAY FOR AVIATION...WITH DRY PUNCH PUSHING NORTHEAST THROUGH WESTERN NORTH DAKOTA. CLEAR SKIES SHOWING UP OVER SOUTHWEST NORTH DAKOTA AT THIS TIME BUT WITH THIS COMES THE POSSIBILITY OF PATCHY FOG DEVELOPING. WILL GENERALLY TREND TO HIGHER CEILINGS FROM SOUTHWEST TO NORTHEAST TODAY...FOLLOWING THE DRY PUNCH. WILL KEEP LOWEST CEILINGS ACROSS THE NORTH AS THEY WILL BE THE LAST TO SEE THE DRYING AND WILL BE INFLUENCED THE MOST BY WRAP AROUND MOISTURE BEHIND THE DEPARTING LOW. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/TH
Hazardous weather outlook, May 23, 5:20 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 520 AM CDT WED MAY 23 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-241030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 520 AM CDT WED MAY 23 2007 /420 AM MDT WED MAY 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE SOUTHERN HALF OF NORTH DAKOTA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.